MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER
Catalog Number RSS901
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 12/29/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device was not returned to the manufacturing facility for evaluation.Therefore, the investigation results are based upon user facility information and retention samples from the reported and surrounding lots manufactured.Visual examination confirmed that there were no defects.Leakage testing confirmed the samples met manufacturing specification.A review of the device history record of the reported product code/lot# combination was conducted with no relevant findings.The user facility reported a similar issue with another device from the same product code/lot number combination, see mdr 1118880-2017-00002 for related report.There is no evidence that this event was related to a device defect or malfunction.The investigation results verified that the retention samples were normal product with no anomalies.An exact cause of the reported event cannot be definitively determined.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.Actual device not available.
 
Event or Problem Description
The user facility reported valve leakage during a procedure.Follow up communication with the user facility confirmed the following information: an electrophysiology atrial fibrillation ablation procedure was being conducted using an intra-cardiac echography catheter via the left femoral vein access for ice (intra cardiac echo) during a-fib ablation; a 9fr.Pinnacle was prepped in normal fashion; upon insertion of the sheath into the right femoral vein and removal of the sheath dilator, the sheath valve malfunctioned and resulted in a continuous flow of blood from the sheath; the sheath was removed and replaced with a different 9fr.Pinnacle with no issues; it was reported that the malfunction of the valve resulted in minimal blood loss, a specific amount was not provided; the a-fib ablation procedure was completed successfully; and the patient was confirmed to be in stable condition.

Brand Name
RADIFOCUS INTRODUCER II KIT
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key6282883
Report Number1118880-2017-00001
Device Sequence Number1106462
Product Code DYB
UDI-Device Identifier00389701007281
UDI-Public00389701007281
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K954234
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2017
Device Catalogue NumberRSS901
Device Lot NumberTF06
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2017
Initial Report FDA Received Date01/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INTRA-CARDIAC ECHOGRAPHY